Alert archive / Alabama / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 39, NWS Birmingham, AL

April 30, 2014Autauga County, Dallas County, Lowndes County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 30, 2014, 2:49 AM CDT for Autauga County, Dallas County, Lowndes County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2014, 2:49 AM CDT (07:49 UTC)
Expired
Apr 30, 2014, 3:30 AM CDT
In force
41 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Autauga County, AL, Dallas County, AL, Lowndes County, AL

The radar

The Maxwell AFB radar (KMXX), 114 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2014-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2014-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
407 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
688 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

408 
WUUS54 KBMX 300749
SVRBMX
ALC001-047-085-300830-
/O.NEW.KBMX.SV.W.0039.140430T0749Z-140430T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 AM CDT WED APR 30 2014

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN AUTAUGA COUNTY IN ALABAMA...
  SOUTHEASTERN DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
  LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 330 AM CDT

* AT 247 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ACKERVILLE...OR 10 MILES EAST OF CAMDEN...AND MOVING NORTHEAST AT
  50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOSSES...HAYNEVILLE...DALLAS LAKE...BELKNAP...GORDONVILLE...
  TYLER...BEECHWOOD AND BENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3204 8687 3204 8718 3207 8718 3246 8683
      3216 8647 3199 8686
TIME...MOT...LOC 0749Z 226DEG 44KT 3200 8709

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 12:05 AM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Apr 30, 12:05 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1205 AM CDT WED APR 30 2014

.UPDATE...
FOR 06Z AVIATION.

&&

.DISCUSSION...

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND
SPREAD ACROSS THE AREA TONIGHT...AND HIGH POPS ARE STILL
WARRANTED. STARTING TO BECOME CAUTIOUSLY OPTIMISTIC ABOVE THE
RELATIVE LACK UP UPSCALE GROWTH IN STORM INTENSITY TO OUR WEST.
PERHAPS THE COASTAL CONVECTION IS INDEED HAMPERING MOISTURE
TRANSPORT INTO THE INLAND PORTIONS OF MS AND AL...AS NOTED IN THE
EARLIER MESOSCALE DISCUSSION. HAVING SAID THAT...CONDITIONS COULD
STILL RAMP UP RAPIDLY...AND WILL VIGILANTLY WATCH HOW THINGS
TRANSPIRE.

MOST OF THE RAIN SHOULD BE OUT OF OUR AREA BY 12Z WEDNESDAY
MORNING. ANYTHING REMAINING IN THE EASTERN COUNTIES SHOULD
DIMINISH BY NOON. THERE'S STILL SOME QUESTION ABOUT WHETHER THE
FRONT STALLS FAIRLY CLOSE TO THE COAST AND ALLOWS ANOTHER SURGE OF
PRECIPITATION INTO THE SOUTHERN COUNTIES BY THE END OF THE WEEK.
BESIDES THAT OUTSIDE CHANCE...CONDITIONS ARE FORECAST TO BE MILD
AND DRY OVER THE REMAINDER OF THE 7 DAY FORECAST PERIOD.

/61/

&&

.AVIATION...
06Z TAF DISCUSSION.

RAIN AND LOW CLOUDS TO CONTINUE THROUGH THE NIGHT. THERE COULD BE
AREAS OF FOG DEVELOP IN BETWEEN SHOWERS UNTIL THE FRONT CAN
ACTUALLY CLEAR AN AREA. NOT EXPECTED THE FRONT TO MAKE ITO TO TCL
UNTIL CLOSE TO 12Z SO TAFS COULD BE INTERESTING OVERNIGHT. SLOW
IMPROVEMENT DURING THE DAY WITH VFR CONDITIONS EXPECTED AFTER 17
TO 18Z.

NOTE...THE NATIONAL WEATHER SERVICE IS NOW ISSUING SEASONAL
TERMINAL FORECASTS FOR THE TALLADEGA MUNICIPAL AIRPORT (KASN) IN
TALLADEGA...ALABAMA. THE FORECASTS WILL BE ISSUED THROUGH AT LEAST
MAY 8TH 00Z. DUE TO THE LIMITED AVAILABILITY OF OBSERVATIONS...
KASN TAF WILL HAVE AMD NOT SKED APPENDED TO THE END OF THE FORECAST.

16

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR ALL OF CENTRAL
ALABAMA.

&&
Hazardous weather outlook, Apr 29, 8:38 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
838 PM CDT TUE APR 29 2014

ALZ011>015-017>050-010145-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
838 PM CDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

HEAVY RAINFALL REMAINS POSSIBLE ACROSS CENTRAL ALABAMA OVERNIGHT.
THERE WILL BE AN ISOLATED FLASH FLOODING THREAT ESPECIALLY WHERE
HEAVIER RAIN OCCURRED LAST NIGHT...IN LOW LYING AREAS...AND IN
FLOOD PRONE AREAS.

SOME MINOR RIVER FLOODING WILL ALSO BEGIN OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

MINOR RIVER FLOODING IS POSSIBLE THROUGH FRIDAY ESPECIALLY ON THE
LOWER TOMBIGBEE AND LOWER BLACK WARRIOR RIVERS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Apr 29, 9:10 PM CDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
910 PM CDT TUE APR 29 2014

ALZ033-040-300245-
DALLAS AL-PERRY AL-
910 PM CDT TUE APR 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERRY AND NORTHERN
DALLAS COUNTIES UNTIL 945 PM CDT...

AT 906 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR CENTRAL MILLS...OR 13 MILES SOUTH OF UNIONTOWN...
MOVING NORTHEAST AT 60 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SELMA...
  VALLEY GRANDE...
  BOGUE CHITTO...
  ORRVILLE...
  MARION JUNCTION...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3226 8745 3226 8748 3231 8748 3231 8753
      3235 8753 3267 8702 3266 8697 3258 8690
      3254 8691 3248 8688 3222 8738
TIME...MOT...LOC 0210Z 236DEG 50KT 3230 8743

75
Special weather statement, Apr 29, 9:48 PM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
948 PM CDT TUE APR 29 2014

ALZ027-028-300330-
CLAY AL-TALLADEGA AL-
948 PM CDT TUE APR 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALLADEGA AND CLAY
COUNTIES UNTIL 1030 PM CDT...

AT 948 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR FAYETTEVILLE...OR NEAR TALLADEGA SPRINGS...MOVING
NORTHEAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SYLACAUGA...
  ASHLAND...
  LINEVILLE...
  SYCAMORE...
  BARFIELD...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3331 8564 3330 8565 3326 8566 3310 8615
      3310 8642 3319 8646 3350 8574
TIME...MOT...LOC 0248Z 246DEG 37KT 3315 8632

75
Local storm report, Apr 29, 10:36 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1036 PM CDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TORNADO          4 W HAMILTON            34.15N 88.06W
04/28/2014                   MARION             AL   LAW ENFORCEMENT

            STATE TROOPER CONFIRMED TORNADO ON GROUND AT STATE
            HIGHWAY 78 AND HIGHWAY 19.

0540 PM     TSTM WND DMG     3 S PIGEYE              34.25N 87.93W
04/28/2014                   MARION             AL   911 CALL CENTER

            HOUSES DAMAGED ALONG COUNTY ROAD 32 NORTH OF HAMILTON.
            POSSIBLE TORNADO

0540 PM     TSTM WND DMG     3 N HAMILTON            34.18N 87.98W
04/28/2014                   MARION             AL   911 CALL CENTER

            OUTBUILDING DAMAGED OFF COUNTY ROAD 29.

0545 PM     TORNADO          6 NNE HAMILTON          34.21N 87.93W
04/28/2014                   MARION             AL   LAW ENFORCEMENT

            STATE TROOPER CONFIRMED TORNADO WAS STILL ON GROUND AT
            GROVER DAVIS ROAD AND HIGHWAY 187.

0559 PM     TSTM WND DMG     6 NE WESTON             34.22N 87.97W
04/28/2014                   MARION             AL   EMERGENCY MNGR

            TREES DOWN AND A BARN BLOWN DOWN NORTH OF HAMILTON.
            POSSIBLE TORNADO DAMAGE.

0633 PM     TSTM WND DMG     1 SW STAR               33.67N 88.18W
04/28/2014                   LAMAR              AL   AMATEUR RADIO

            NUMEROUS TREES DOWN ALONG COUNTY ROAD 9 FROM THE STAR
            COMMUNITY TO THE STATE LINE. POSSIBLE TORNADO.

0658 PM     TSTM WND DMG     5 N ETHELSVILLE         33.49N 88.23W
04/28/2014                   PICKENS            AL   FIRE DEPT/RESCUE

            HOME COLLAPSED, CAMPER TRAILER BLOWN AWAY, PERSONS
            TRAPPED ALONG CASTON ROAD, NEAR COUNTY ROAD 53. FIRE
            RESCUE ON THE SCENE. POSSIBLE TORNADO.

0708 PM     TSTM WND DMG     4 NNE BLUFF             33.88N 87.89W
04/28/2014                   FAYETTE            AL   BROADCAST MEDIA

            TREES DOWN ALONG HIGHWAY 107 BETWEEN COUNTY ROAD 51 AND
            COUNTY ROAD 36. POSSIBLE TORNADO.

0725 PM     TSTM WND DMG     1 S HALEYVILLE          34.23N 87.62W
04/28/2014                   WINSTON            AL   TRAINED SPOTTER

            SEVERAL TREES DOWN.

0738 PM     TSTM WND DMG     5 ESE WINFIELD          33.91N 87.71W
04/28/2014                   FAYETTE            AL   EMERGENCY MNGR

            ROOF BLOWN OFF HOME IN GLEN ALLEN. POSSIBLE TORNADO.

0745 PM     NON-TSTM WND DMG TALLADEGA               33.43N 86.10W
04/28/2014                   TALLADEGA          AL   EMERGENCY MNGR

            GRADIENT WINDS DOWNED A TREE ON A VEHICLE ON MLK DRIVE.
            WINDS ESTIMATED AROUND 35 MPH.

0752 PM     TORNADO          3 NNE CARBON HILL       33.93N 87.50W
04/28/2014                   WALKER             AL   911 CALL CENTER

            PUBLIC REPORTED A TORNADO ON THE GROUND.

0755 PM     TORNADO          5 W ELDRIDGE            33.92N 87.71W
04/28/2014                   MARION             AL   911 CALL CENTER

            TORNADO REPORTED BY PUBLIC TO 911 CENTER OF TORNADO ON
            GROUND ALONG HIGHWAY 118 WEST OF ELDRIDGE.

0800 PM     NON-TSTM WND DMG 1 N SYLACAUGA           33.19N 86.26W
04/28/2014                   TALLADEGA          AL   EMERGENCY MNGR

            TREES DOWN ON TWIN STREET DUE TO GRADIENT WINDS. WINDS
            ESTIMATED AROUND 35 MPH.

0802 PM     TORNADO          POPLAR SPRINGS          34.03N 87.39W
04/28/2014                   WINSTON            AL   PUBLIC

0810 PM     TSTM WND DMG     1 NE LYNN               34.05N 87.54W
04/28/2014                   WINSTON            AL   TRAINED SPOTTER

            SEVERAL TREES DOWN.

0840 PM     TSTM WND DMG     5 E JASPER              33.85N 87.18W
04/28/2014                   WALKER             AL   AMATEUR RADIO

            DAMAGE ALONG HIGHWAY 69 NEAR GRAVES PATE ROAD IN BOLDO.
            ROOF IN THE ROAD. TREES AND POWERLINES DOWN. POSSIBLE
            TORNADO.

0843 PM     FUNNEL CLOUD     2 W SIPSEY              33.82N 87.12W
04/28/2014                   WALKER             AL   TRAINED SPOTTER

0922 PM     TSTM WND DMG     6 SSE YORK              32.42N 88.27W
04/28/2014                   SUMTER             AL   FIRE DEPT/RESCUE

            TWO HOMES HAD SIGNIFICANT DAMAGE, 1 FIRE STATION DAMAGED,
            1 BUSINESS DAMAGED, SEVERAL HOMES WITH MINOR DAMAGE,
            NUMEROUS TREES BLOWN DOWN. POSSIBLE TORNADO.

0930 PM     NON-TSTM WND DMG BESSEMER                33.38N 86.96W
04/28/2014                   JEFFERSON          AL   EMERGENCY MNGR

            TREES DOWN FROM GRADIENT WINDS ALONG 9TH AVENUE. WINDS
            ESTIMATED AT 35 MPH.

1003 PM     TORNADO          1 NW KIMBERLY           33.77N 86.81W
04/28/2014                   JEFFERSON          AL   911 CALL CENTER

            CONFIRMED TORNADO ON THE GROUND. KIMBERLY FIRE DEPARTMENT
            DESTROYED.

1009 PM     TORNADO          5 SSE TUSCALOOSA        33.14N 87.54W
04/28/2014                   TUSCALOOSA         AL   EMERGENCY MNGR

            TORNADO CONFIRMED CROSSING BEAR CREEK ROAD.

1009 PM     TORNADO          5 SSE TUSCALOOSA        33.14N 87.54W
04/28/2014                   TUSCALOOSA         AL   LAW ENFORCEMENT

            SEVERAL DOWNED POWER LINES AND TRANSFORMER BLOWN ON BEAR
            CREEK ROAD ASSOCIATED WITH CONFIRMED TORNADO.

1009 PM     TORNADO          3 E SHELTON STATE COMMU 33.13N 87.52W
04/28/2014                   TUSCALOOSA         AL   LAW ENFORCEMENT

            TREES DOWN IN TAYLORWOOD ESTATES ASSOCIATED WITH
            CONFIRMED TORNADO BY LAW OFFICIALS.

1010 PM     TORNADO          2 SSE MCFARLAND MALL    33.14N 87.51W
04/28/2014                   TUSCALOOSA         AL   LAW ENFORCEMENT

            TREES DOWN AND DEBRIS ON HIGHWAY 82 EAST NEAR MILE MARKER
            57 ASSOCIATED WITH CONFIRMED TORNADO BY LAW OFFICIALS.

1015 PM     TORNADO          2 W ADAMSVILLE          33.59N 87.00W
04/28/2014                   JEFFERSON          AL   AMATEUR RADIO

            MULTIPLE TREES DOWN. TREES ON HOUSE.

1018 PM     TORNADO          1 S GRAYSVILLE          33.62N 86.97W
04/28/2014                   JEFFERSON          AL   911 CALL CENTER

            CONFIRMED TORNADO. DAMAGE OCCURRED TO THE KANGEROO GAS
            STATION OFF OF HIGHWAY 78.

1018 PM     TSTM WND DMG     4 ESE MCFARLAND MALL    33.15N 87.46W
04/28/2014                   TUSCALOOSA         AL   LAW ENFORCEMENT

            MOBILE HOME COLLAPSED ON GOLDEN ACRES DRIVE JUST SOUTH OF
            COTTONDALE. LIKELY ASSOCIATED WITH THE CONFIRMED TORNADO.

1023 PM     TORNADO          4 E MCFARLAND MALL      33.17N 87.45W
04/28/2014                   TUSCALOOSA         AL   LAW ENFORCEMENT

            CONFIRMED TORNADO ON GROUND NEAR INTERSTATE 59 AND
            BUTTERMILK ROAD.

1025 PM     TSTM WND DMG     GRAYSVILLE              33.63N 86.97W
04/28/2014                   JEFFERSON          AL   TRAINED SPOTTER

            GAS PUMPS BLOWN OVER AT KANGAROO GAS STATION.

1025 PM     TSTM WND DMG     GRAYSVILLE              33.63N 86.97W
04/28/2014                   JEFFERSON          AL   TRAINED SPOTTER

            GARAGE BAY DOORS AT AUTO DEALERSHIP BLOWN INTO BUILDING.

1115 PM     TSTM WND DMG     3 SW BESSEMER           33.34N 86.99W
04/28/2014                   JEFFERSON          AL   PUBLIC

            POSSIBLE TORNADO SIGHTED CROSSING I-459.

1135 PM     TSTM WND DMG     5 ENE ONEONTA           33.97N 86.38W
04/28/2014                   BLOUNT             AL   FIRE DEPT/RESCUE

            TREES DOWN AROUND ROBINS FIELD AIRPORT WEST OF ONEONTA.
            POSSIBLE TORNADO.

0100 AM     NON-TSTM WND DMG 5 NW FULTONDALE         33.68N 86.86W
04/29/2014                   JEFFERSON          AL   PUBLIC

            POWER LINE DOWN ON GRAHAM LANE.

0354 AM     TSTM WND DMG     4 SE GRIFFEN MILL       32.48N 85.22W
04/29/2014                   LEE                AL   TRAINED SPOTTER

            TREES DOWN ALONG HIGHWAYS 2087 AND 169. PEOPLE TRAPPED IN
            HOUSES ALONG HIGHWAY 2087 AND 202. POSSIBLE TORNADO.

0355 AM     TSTM WND DMG     W CRAWFORD              32.46N 85.20W
04/29/2014                   RUSSELL            AL   TRAINED SPOTTER

            REPORTS OF CHILDREN TRAPPED AT CRAWFORD GAS STATION NEAR
            STATE HIGHWAY 169 AND U.S. HIGHWAY 80. POSSIBLE TORNADO.

0359 AM     TSTM WND DMG     4 ESE GRIFFEN MILL      32.51N 85.20W
04/29/2014                   LEE                AL   FIRE DEPT/RESCUE

            MULTIPLE TREES DOWN. ROADS IMPASSABLE. POSSIBLE TORNADO.

0610 PM     HAIL             ARLEY                   34.08N 87.21W
04/29/2014  E0.75 INCH       WINSTON            AL   TRAINED SPOTTER

&&

LINHARES
Special weather statement, Apr 29, 10:55 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1055 PM CDT TUE APR 29 2014

ALZ046-048>050-300445-
BARBOUR AL-BULLOCK AL-PIKE AL-RUSSELL AL-
1055 PM CDT TUE APR 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RUSSELL...PIKE...BARBOUR
AND SOUTHERN BULLOCK COUNTIES UNTIL 1145 PM CDT...

AT 1054 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A FEW
THUNDERSTORM NEARS ACROSS THE ADVISORY AREA...MOVING NORTHEAST AT 40
MPH.

THESE STORMS MAY ALLOW HIGHER WINDS TO REACH THE SURFACE. WIND GUSTS
UP TO 45 MPH ARE POSSIBLE ACROSS THE AREA.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  TROY...EUFAULA

&&

LAT...LON 3194 8614 3197 8600 3199 8599 3231 8494
      3226 8489 3221 8493 3222 8497 3220 8496
      3213 8505 3201 8505 3194 8508 3189 8513
      3177 8513 3174 8519 3169 8522 3170 8541
      3166 8541 3162 8613
TIME...MOT...LOC 0354Z 243DEG 35KT 3205 8513

75
Special weather statement, Apr 29, 11:37 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1137 PM CDT TUE APR 29 2014

ALZ050-300515-
BARBOUR AL-
1137 PM CDT TUE APR 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR BARBOUR COUNTY UNTIL 1215 AM
CDT...

AT 1137 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ARITON TO 16 MILES SOUTH OF
BLUE SPRINGS STATE PARK...AND MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE IN AND NEAR THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CLIO...
  EUFAULA...
  DOSTER...
  BLUE SPRINGS STATE PARK...
  TYLER CROSSROADS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3164 8573 3169 8572 3202 8546 3202 8543
      3206 8543 3213 8537 3209 8520 3206 8519
      3205 8505 3197 8506 3189 8513 3177 8513
      3174 8519 3169 8522 3170 8541 3161 8542
      3162 8572
TIME...MOT...LOC 0437Z 244DEG 23KT 3162 8567 3145 8549

75

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:31 PM CDTSpecial Weather StatementBMXPickens29 min
Apr 29, 9:10 PM CDTSpecial Weather StatementBMXDallas35 min
Apr 29, 9:48 PM CDTSpecial Weather StatementBMXClay42 min
Apr 29, 10:55 PM CDTSpecial Weather StatementBMXBarbour, Pike50 min
Apr 29, 11:37 PM CDTSpecial Weather StatementBMXBarbour38 min
Apr 30, 3:19 AM CDTSpecial Weather StatementBMXLowndes26 min
Apr 30, 3:28 AM CDTSevere Thunderstorm WarningBMXAutauga, Elmore, Lowndes, Montgomery47 min
Apr 30, 3:56 AM CDTSpecial Weather StatementBMXChambers, Elmore, Tallapoosa49 min
Apr 30, 9:57 AM CDTSpecial Weather StatementBMXBarbour63 min
Apr 30, 10:12 AM CDTRiver Flood WarningBMXJefferson, Tuscaloosa, Walker28 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.